Tennessee, 2010Damaging Winds in Tennessee, July 16, 2010
July 16, 2010 · NWS OHX · 5 events in 4 counties and zones
Scattered thunderstorms developed during the late afternoon through early evening hours on Friday, July 16th. A few of these thunderstorms reached severe thresholds, resulting in thunderstorm wind damage across four counties in the mid state.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $31,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the late afternoon through early evening hours on Friday, July 16th. A few of these thunderstorms reached severe thresholds, resulting in thunderstorm wind damage across four counties in the mid state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 16, 1:57 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 16, 1:57 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
257 PM CDT FRI JUL 16 2010
.DISCUSSION...
SURFACE FRONT WEST TO EAST ACROSS CENTRAL KENTUCKY BACK INTO
MISSOURI AT MID-AFTERNOON WILL SAG SOUTHWARD BEFORE WASHING OUT
OVER THE NEXT 24 HOURS AS HIGH PRESSURE BRIDGES ACROSS. SCATTERED
CONVECTION HAS FIRED THIS AFTERNOON IN MIDDLE TENNESSEE WITH A
MORE ORGANIZED COMPLEX LAYING ACROSS NORTHEAST MISSISSIPPI/NORTHWEST
ALABAMA UP INTO SOUTHWEST MIDDLE TENNESSEE. STEERING FLOW HAS BEEN
VERY WEAK. STORMS APPEAR TO BE PROPAGATING IN ALL DIRECTIONS
INCLUDING WEST. EXPECT WET MICROBURTS UNDERNEATH THE STRONGER
STORMS WITH LOCALLY HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS IN MID STATE TONIGHT
AND WILL KEEP A LITTLE HIGHER POP OVER THE SOUTH AND EASTERN AREAS
INCLUDING PLATEAU AND THE SAME FOR SATURDAY. WILL DECREASE POPS
SATURDAY NIGHT AND SUNDAY BUT WILL KEEP THE HIGHER POPS BASICALLY
IN THE EAST AND ALONG PLATEAU. STILL LOOKING AT TEMPS IN THE LOW
90S BOTH SATURDAY AND SUNDAY WITH MID 80S ON PLATEAU.
UPPER PATTERN BECOMES ZONAL NORTH HALF OF U.S. AS UPPER RIDGE
ACROSS THE SOUTH HALF BUILDS BACK THIS WAY BEGINNING FIRST OF NEXT
WEEK AND STRENGTHENS OVER TENNESSEE BY MID WEEK. THIS WILL HEAT
TEMPS BACK UP INTO MID AND UPPER 90S. EXPECT ISOLATED AFTERNOON/EARLY
EVENING TSTMS NEXT WEEK BUT LITTLE IN THE WAY OF RELIEF.
SINCE JUNE 1ST NASHVILLE HAS RECORDED 30 DAYS OF MINIMUM TEMPERATURES
70 DEGREES AND ABOVE. THE AVERAGE NUMBER OF DAYS FOR THIS SAME TIME
PERIOD IS 17 DAYS. NASHVILLE ALSO HAD 30 DAYS BACK IN 1952 AND 32
DAYS IN 1943. THE MOST EVER IS 33 DAYS BACK IN 1921. IN 1972 THERE
WERE NO DAYS WITH MINIMUM TEMPERATURES OF 70 DEGREES OR ABOVE FROM
JUNE 1ST TO JULY 15TH.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 74 91 73 92 / 40 50 20 20
CLARKSVILLE 73 91 72 92 / 40 30 20 20
CROSSVILLE 69 85 70 85 / 50 60 30 40
COLUMBIA 73 91 72 91 / 50 50 20 20
LAWRENCEBURG 73 90 72 90 / 50 60 20 40
WAVERLY 74 91 72 92 / 40 40 20 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
BOYD
Hazardous weather outlook, Jul 16, 4:04 AM CST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
504 AM CDT FRI JUL 16 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-171000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
504 AM CDT FRI JUL 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES ACROSS LOCATIONS
ACROSS MIDDLE TENNESSEE WEST OF THE CUMBERLAND PLATEAU REGION BY
AS EARLY AS NOON TODAY...AND LAST THROUGH THE LATE AFTERNOON HOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
31
Thunderstorm Wind, Dickson
- When
- July 16, 3:45 PM CST
- Where
- Dickson County, Dickson
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.080, -87.380
One tree was reported down in Dickson while other trees were reported down over the southwestern part of county.
Thunderstorm Wind, Rutherford
- When
- July 16, 5:30 PM CST
- Where
- Rutherford County, 0.48 mi WNW of Lofton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.932, -86.288
A tree was blown down on Barlow Lane just north of the intersection of State Highway 266 and State Highway 96.
Thunderstorm Wind, Davidson
- When
- July 16, 5:35 PM CST
- Where
- Davidson County, 1.99 mi NE of Bordeaux
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.219, -86.823
Trees were downed which resulted in power lines being taken down on Humingbird Drive.
Thunderstorm Wind, Davidson
- When
- July 16, 5:45 PM CST
- Where
- Davidson County, 0.31 mi S of Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.245, -86.770
Large tree branches were broken off resulting in power lines being downed on Chesapeake Drive.
Thunderstorm Wind, Robertson
- When
- July 16, 5:52 PM CST
- Where
- Robertson County, 0.29 mi NE of Adams
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.583, -87.066
Several trees were blown down in Adams.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 16 to 18, 20104 deaths · 5 events
- Excessive Heat and Heat in Kansas, July 16 to 24, 2010$3.5 million · 59 events
- Flash Flooding and Damaging Winds in Mississippi, July 16, 2010$468,000 · 63 kt wind · 16 events
- Hail and Damaging Winds in Massachusetts, July 16, 2010$390,000 · 1.75 in hail · 12 events
- Flash Flood in Arizona, July 16, 2010$400,000 · 1 event
- Tornadoes and Hail in Iowa, July 16, 2010$118,000 · EF0 · 19 events
- Flash Flood and Lightning Strike in Georgia, July 16 to 17, 2010$203,000 · 2 events
- Damaging Winds and Lightning Strike in Connecticut, July 16, 2010$155,000 · 50 kt wind · 3 events
- Flash Flooding and Damaging Wind in Texas, July 16, 2010$150,000 · 52 kt wind · 3 events
- Damaging Winds and Lightning Strike in Virginia, July 16, 2010$63,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in Alabama, July 16, 2010$55,000 · 1 in hail · 5 events
- Damaging Winds and Strong Wind in North Carolina, July 16 to 17, 2010$35,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251039, 251041, 251042, 251045, 251073.